MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Catalog Number 1804300-12
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Difficult to Advance (2920); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/25/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the procedure was performed to treat a lesion in the left anterior descending (lad) coronary artery with mild calcification and mild tortuosity.The 3.0x12mm xience skypoint sent delivery system (sds) was advanced through the lesion; however, could not be implanted due to resistance from an unspecified previously implanted stent; therefore, the device was being removed when the stent became dislodged from the balloon inside the patient's body.Another non-abbott stent was used in an attempted to cover the lesion where the xience skypoint was intended to be implanted; however, it was deployed at the left main since could not cross due to the dislodged stent.The patient was sent to surgery and was hospitalized.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no similar incidents from this lot.It should be noted that the xience skypoint everolimus eluting coronary stent system instruction for use (ifu) states: applying excessive force to the delivery system can potentially result in loss of or damage to the stent and/or delivery system components.In this case, it appears the ifu deviation related to force may have contributed to the reported stent dislodgement; however, it is likely the resistance with the difficult anatomy felt prior to dislodgment caused the reported stent dislodgement.The investigation determined the reported difficulties and treatment appear to be related to circumstances of the procedure.There is no indication of a product quality issue with respect to manufacture, design or labeling.H6: device code 2017 clarifier: against resistance.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no similar incidents from this lot.It should be noted that the xience skypoint everolimus eluting coronary stent system instruction for use states: applying excessive force to the delivery system can potentially result in loss of or damage to the stent and/or delivery system components.In this case, it appears the instruction for use (ifu) deviation related to force may have contributed to the reported stent dislodgement; however, it is likely the resistance with the difficult anatomy felt prior to dislodgment caused the reported stent dislodgement.The investigation determined the reported difficulties and treatment appear to be related to circumstances of the procedure.There is no indication of a product quality issue with respect to manufacture, design or labeling.B5 - describe event or problem: updated.
 
Event or Problem Description
Subsequent to the initially filed report, additional information was provided which stated that a coronary artery bypass grafting (cabg) was performed but the patient expired since a do-not-resuscitate order (dnr) was requested.The physician stated the xience skypoint stent did not cause or contribute to the patient death.No additional information was provided.

Brand Name
XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key17977512
Report Number2024168-2023-11628
Device Sequence Number11654664
Product Code NIQ
UDI-Device Identifier08717648233227
UDI-Public08717648233227
Combination Product (Y/N)Y
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/05/2024
Device Catalogue Number1804300-12
Device Lot Number2083041
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/25/2023
Supplement Date Received by Manufacturer11/14/2023
Initial Report FDA Received Date10/20/2023
Supplement Report FDA Received Date12/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/06/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age84 YR
Patient SexMale